Can you get bad side effects taking proton pump inhibitor (ppi) tablets?

PPI side effects. There are concerns that reducing stomach acidity may be contributing to clostridium difficile-associated diarrhea. There also may be a link between long-term use of ppis & osteoporosis. If you develop resistant diarrhea or are at risk for osteoporosis, consult your fp for further evaluation.

Related Questions

Are there any safer alternatives to proton pump inhibitors (PPI) for treating GERD / Acid reflux? I'm concerned about the long term side effects

PPIs. . All medications have the potential to cause side effects, which I understand is disconcerting. However, the PPIs are a very effective class of medication for GERD, so the benefit should be considered with respect to the potential for risk. . Read more...

Can there any long term side effects of using proton pump inhibitor medicines for say a period of 20 days?

Antacids & Long Use. The biggest problem of long term antacid use is that the cause of the acid problem is often not sought. Also long term acid can be a cause of a very dangerous esophageal cancer and can represent other serious illnesses. Thus it is always best to be using these medications in conjunction with good health care and good testing and monitoring. Read more...